Jump to content
Important Survey - Please Participate ×

New Member Intro


[kc...]

Recommended Posts

Hi,  been reading all I can find about withdrawal. I was on Xanax for 1 year at 1mg, then up to 2 or rarely 3 mg for 2 months. Went c/t 6 days ago. I have had what I would classify as mild to moderate withdrawals. Worst is sweating and nausea with insomnia next.

 

Here is my first question for the group;  after 6, nearly 7 days removed from what I believe to be a fairly low dose, should I continue c/t or consult with doc. I flushed my pills when I quit.

 

Anxious to learn more...

Link to comment
Share on other sites

Hi kcbenzo,

 

I would consult a doctor. Xanax is a potent benzo and 1mg doesn't seem like a lot, but it can cause some pretty significant withdrawal symptoms when you cold turkey it. It sounds like you have been at 2mg daily for two months? Sometimes you don't experience the worst of your withdrawals at 6 or 7 days out, sometimes you don't experience them for several weeks. Please feel free to ask questions.

Link to comment
Share on other sites

Hello kcbenzo, welcome to Benzobuddies.

 

If I were you I would see your doctor about reinstating on Xanax and tapering slowly.  While 1 mg of Xanax seems like a low dose it is roughly equivalent to 20 mgs of Valium, and you have gone double or triple that on occasions for the past 2 months.  There are some people who suffer horribly who jumped from less than that.  

 

Also, I do not want to be an alarmist, but there is a chance you could have a seizure. Although at your dose it isn't likely, it is still a possibility as everyone's threshold is different. Just to be safe you could visit an ER and tell them your situation.  They might give you a couple doses to get you through this until you can see your doctor.

 

If you choose to stick it out with the cold turkey, we will support you through this, but again we prefer you at least take the safer route.  A fast taper under a doctor's watch is better than a cold turkey. There may be a chance that you are one of those people that can cold turkey a benzo and heal rather quickly, but why chance it?

 

 

Link to comment
Share on other sites

I would definitley consult with your doctor.

 

I personally tried to come of xanax and I couldn't. My doc tried to taper from 2 mgs to 1mgs and my body just couldn't take it. 

 

Even though 1 to 2 mgs sounds like a low dose, it is actually very high like Crono has stated.  Each mg of Xanax is 20 mgs of Valium.

 

Lastly, after I finsihed my taper things were good for actually a couple months.  After the second month I have been slammed ever since.  I am 8 plus months off and I'm still not well.  If I was you I would actually try to taper like the others have suggested to be safe, cold turkey is not the way to go wehn coming off this stuff.

Link to comment
Share on other sites

Thanks, everyone for the quick replies!

 

I was very worried after spending some time this evening researching my decision to c/t.  It is late here, but I will consult with my physician tomorrow.  I have a new respect and admiration for each member of this forum.  If the past few days are indicative of the struggles you're endured, I am amazed at your fortitude.  I hope I show as much strength during the coming times!

Link to comment
Share on other sites

HI there, just wanted to add my voice to support the plan to check with doctor with a strong intention of reinstating.  I did an uninformed cut of Lorazepam last year from 1.5 mg to 1mg (the equivalent of dropping 5mg of valium).  I wish I'd reinstated and titrated, as I struggled for months after this.  By comparison, titrating down a similar amount over some months has been relatively painless.  One of the most important things I learned was not so much about getting the drugs out of my system, but the need to build my own ability to do what the drugs had been doing.  Tapering down is only the half of it, just as important is the building up, and like a seedling, needs time, nurture, care, nutrition.

 

best of luck

Poppins

Link to comment
Share on other sites

×
×
  • Create New...